Homeopathic remedies harmed hundreds of babies, families say, as FDA investigated for years

Sheila Kaplan in Stat:

Ucm367253-768x768A mother gives her toddler three homeopathic pills to relieve her teething pain. Within minutes, the baby stops breathing.

“My daughter had a seizure, lost consciousness, and stopped breathing about 30 minutes after I gave her three Hyland’s Teething Tablets,” the mother later told the Food and Drug Administration. “She had to receive mouth-to-mouth CPR to resume breathing and was brought to the hospital.”

The company, Hyland’s, promotes “safe, effective, and natural health solutions” that appeal to parents seeking alternative treatments. But the agency would soon hear much more about Hyland’s teething products. Staff at the FDA would come to consider Case 7682299 one of the luckier outcomes.

A review of FDA records obtained by STAT under the Freedom of Information Act paints a far grimmer picture: Babies who were given Hyland’s teething products turned blue and died. Babies had repeated seizures. Babies became delirious. Babies were airlifted to the hospital, where emergency room staff tried to figure out what had caused their legs and arms to start twitching.

More here.

Like what you're reading? Don't keep it to yourself!
Share on Facebook
Facebook
Tweet about this on Twitter
Twitter
Share on Reddit
Reddit
Share on LinkedIn
Linkedin
Email this to someone
email